Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unusual numbness
Jun 27, 2012

Dear Dr Henry

I have been experiencing unusual numbness, tingling and burning in my hands, arms, shoulders, hips, and legs for the last couple of months. I've been ignoring it thinking it was just due to fatigue or other common factors. I've finally had enough. Today while cooking breakfast, I had a hard time standing at the counter chopping vegetables because my arms were tingling so much and my shoulders were burning. Then, once I sat down to eat my meal my hips started burning and my legs went numb. I'm tired of this happening. Please help and let me know what some of the possible causes can be so I can discuss them with my HIV specialist.

Thank you so much!

PS - my latest labs were:

CD4 - 690 VL - UD I'm taking Raltegravir and Truvada I have been diagnosed with NAFLD. Other than that, no other problems. Oh, my hads are numb while typing this.

Response from Dr. Henry

There has been a low rate of muscle/joint pain from raltegravir (though it does happen and if so a trial on alternative medication is often considered)--lower still with Truvada. Diffuse muscle pain can be seen with use of statins and sometimes from myopathy due to mitochondrial toxicity (that is very unusual from Truvada). From your description tough to determine whether muscles or nerves (or less likely joints) are main source of symptoms. KH



Previous
hiv and hot tub
Next
Night Sweats with Isentress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement